Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 24, 2022, 6:03 PM CDT for Crosby County, Dickens County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2022, 6:03 PM CDT (23:03 UTC)
- Expired
- May 24, 2022, 8:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crosby County, TX, Dickens County, TX
The radar
The Lubbock radar (KLBB), 72 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 2:27 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 24, 2:27 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 227 PM CDT Tue May 24 2022 .SHORT TERM... No change for today's forecast from the Mesoscale Update issued at noon. Later tonight, shower and thunderstorm coverage is expected to diminish and/or move E-NE out of our area by midnight. Cooler air filling in behind the upper level low over the Panhandles of Texas and Oklahoma will drop overnight lows area wide, into the mid-40s. Northerly winds tomorrow afternoon will keep temperatures in the low to mid 70s, even as heights and thickness' increase from the building ridge to our west. Breezy early afternoon winds will begin to ease as the ridge expands eastward, setting up a very pleasant Spring day and evening tomorrow. .LONG TERM... A largely uneventful pattern returns later this week accompanied by a return to triple digit heat for much of the region. This is thanks to an upper low lumbering its way out of the southern Great Plains Wednesday night ahead of upper ridging with strong height rises and toasty thicknesses for the weekend. Although PWATs during this time will be around 1/2" (close to normal for late May), background support for ascent will be too poor for any further rain chances. As the upper ridge flattens on Friday while shifting downstream of the region, deeper W-SW flow will open the oven door and result in widespread triple digit highs this weekend which linger into early next week. Can't argue much with the NBM and MOS which favor the hottest highs by Sunday when portions of Stonewall County may hit 110 degrees, although this should still be too isolated and brief for heat advisory considerations. Not until just beyond the scope of this forecast (next Tue/Wed) does the pattern begin to trend a bit more interesting as models favor weak cyclonic SW flow ahead of a deep low in the Great Basin. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 55/93
Hazardous weather outlook, May 24, 12:06 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1206 PM CDT Tue May 24 2022 TXZ021>044-251715- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1206 PM CDT Tue May 24 2022 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Thunderstorms, some severe, are expected to form across the South Plains and Rolling Plains early this afternoon and persist into the evening hours. Initially, the primary threat will be hail up to the size of quarters and wind gusts to 70 mph however a tornado cannot be completely ruled out. As we go through the evening the threat will transition to mostly a wind threat. Locally heavy rainfall will also be possible with the strongest storms and could pose a localized flooding risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 24, 5:14 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
514 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 5 S WOLFFORTH 33.44N 102.01W
05/24/2022 E1.00 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB2200053
02Local storm report, May 24, 5:19 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
519 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM LANDSPOUT SLIDE 33.41N 101.93W
05/24/2022 LUBBOCK TX TX DPS
LANDSPOUT LOCATION ESTIMATED. RELAYED REPORT.
&&
EVENT NUMBER LUB2200054
02Local storm report, May 24, 5:28 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
528 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 2 W MEADOW 33.34N 102.24W
05/24/2022 TERRY TX LAW ENFORCEMENT
ROOF BLOWN OFF A HOUSE. BASKETBALL BACKBOARD TORN OUT
OF CONCRETE PAD. TIME OF DAMAGE ESTIMATED.
&&
EVENT NUMBER LUB2200055
02Local storm report, May 24, 5:38 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
538 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND GST 4 S LEVELLAND 33.53N 102.36W
05/24/2022 M65 MPH HOCKLEY TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB2200056
02Local storm report, May 24, 5:42 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
542 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM LANDSPOUT 8 SW CROSBYTON 33.56N 101.34W
05/24/2022 CROSBY TX TRAINED SPOTTER
BRIEF LANDSPOUT TORNADO OBSERVED SOUTHWEST OF CROBYTON.
TORNADO HAD LIFTED BY 540 PM. LOCATION WAS ESTIMATED.
&&
EVENT NUMBER LUB2200057
02Local storm report, May 24, 6:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
600 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST 6 SSW WOLFFORTH 33.42N 102.05W
05/24/2022 M68 MPH LUBBOCK TX MESONET
WEST TEXAS MESONET. WIND GUSTED BETWEEN 61 AND 68 MPH
FROM 551 PM TO 555 PM.
&&
EVENT NUMBER LUB2200058
02The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:13 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb, Parmer | 46 min |
| May 23, 7:13 PM CDT | Tornado Warning | LUB | Bailey, Cochran, Hockley, Lamb | 32 min |
| May 23, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 61 min |
| May 23, 7:40 PM CDT | Tornado Warning | LUB | Bailey, Cochran, Hockley, Lamb | 35 min |
| May 23, 8:08 PM CDT | Flash Flood Warning | LUB | Bailey, Cochran, Hockley, Lamb | 2 hr |
| May 23, 8:11 PM CDT | Tornado Warning | LUB | Bailey, Cochran, Hockley, Lamb | 34 min |
| May 23, 8:29 PM CDT | Areal Flood Advisory | LUB | Parmer | 2 hr |
| May 23, 8:29 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 31 min |
| May 23, 8:37 PM CDT | Tornado Warning | LUB | Cochran, Hockley | 38 min |
| May 23, 8:57 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 33 min |
| May 23, 8:58 PM CDT | Tornado Warning | LUB | Hockley | 32 min |
| May 23, 9:13 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb, Parmer | 47 min |
| May 23, 9:23 PM CDT | Tornado Warning | LUB | Hockley | 37 min |
| May 23, 9:27 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 16 min |
| May 23, 9:32 PM CDT | Areal Flood Advisory | LUB | Castro | 56 min |
| May 23, 9:53 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock | 67 min |
| May 23, 9:58 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 47 min |
| May 23, 10:17 PM CDT | Areal Flood Advisory | LUB | Lubbock | 58 min |
| May 23, 10:28 PM CDT | Flash Flood Warning | LUB | Castro | 92 min |
| May 23, 10:37 PM CDT | Special Weather Statement | LUB | Castro | 23 min |
| May 23, 10:42 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 48 min |
| May 23, 11:07 PM CDT | Areal Flood Advisory | LUB | Bailey, Lamb | 3 hr |
| May 23, 11:34 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 56 min |
| May 24, 12:08 AM CDT | Areal Flood Advisory | LUB | Hale, Lamb | 4 hr |
| May 24, 12:23 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 67 min |
| May 24, 1:08 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale | 52 min |
| May 24, 1:31 AM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 59 min |
| May 24, 2:58 AM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 47 min |
| May 24, 4:07 AM CDT | Areal Flood Advisory | LUB | Lubbock | 41 min |
| May 24, 5:22 AM CDT | Areal Flood Advisory | LUB | Hockley, Lubbock | 68 min |
| May 24, 6:24 AM CDT | Areal Flood Advisory | LUB | Lubbock | 96 min |
| May 24, 4:04 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 56 min |
| May 24, 4:15 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 60 min |
| May 24, 4:25 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 50 min |
| May 24, 4:47 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry, Yoakum | 28 min |
| May 24, 4:48 PM CDT | Special Weather Statement | LUB | Lynn, Terry | 57 min |
| May 24, 4:51 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 54 min |
| May 24, 5:14 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 61 min |
| May 24, 5:15 PM CDT | Areal Flood Advisory | LUB | Cochran, Hockley, Lubbock | 2 hr |
| May 24, 5:25 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 50 min |
| May 24, 5:32 PM CDT | Flash Flood Warning | LUB | Hockley, Lubbock, Lynn, Terry | 3 hr |
| May 24, 5:43 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 13 min |
| May 24, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 61 min |
| May 24, 5:51 PM CDT | Tornado Warning | LUB | Crosby | 24 min |
| May 24, 6:10 PM CDT | Tornado Warning | LUB | Crosby | 18 min |
| May 24, 6:11 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 34 min |
| May 24, 6:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 31 min |
| May 24, 6:23 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 52 min |
| May 24, 6:44 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Crosby, Dickens, Garza, Kent, King and 1 more | 31 min |
| May 24, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 16 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.